Medical Specialty >> Pulmonology

Doctors Lounge - Pulmonology Answers

Back to Pulmonology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/19/2017.

Forum Name: Asthma

Question: my heart beat helps my asthma


 space cadet Kris - Thu Apr 05, 2007 1:27 am

I was diagnosed with asthma when I was very young. Slowly my asthma started to get better. I would start to forget to take my inhalers and then I slowely stopped taking them. I only carried aroud my emergancy inhaler just in case. My doctor would always reperscribe my meds.

About seven years ago in middle school I got a weird feeling in my heart when I started weasing. I could feel my heart beating really hard, really slowly. It hurt a little but feels more odd then actually hurting. After it had passed I noticed that my weasing had stopped and I could breath much easier. I don't know why my heart does it but sense then it was my own little asthma fighter. i do have to stop whatever I'm doing when it comes on because I loose concentration thinking of only that and I can't breath if I'm running or something and it happens. It's been acting up more, sometimes when I'm not even weasing which just makes it weirder. It always last aa couple seconds, then goes away taking my weazing and shortness of breath with it.
 Dr. Chan Lowe - Sat Apr 14, 2007 8:41 pm

User avatar I can't explain your symptoms but I can offer a possible theory. It is possible that your heart rate slowing down causes your body to release epinephrine to increase the heart rate. Epinephrine counteracts asthma effects.

It sounds good on paper but I have no data to support this.

As long as it is helping your asthma and not causing any problems otherwise I would say your OK. If you start to have any other problems I would recommend that you be seen by your doctor.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us